Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 12, 2021, 7:58 PM CST for Crosby County, Garza County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2021, 7:58 PM CST (01:58 UTC)
- Expired
- Mar 12, 2021, 8:44 PM CST
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Crosby County, TX, Garza County, TX
The radar
The Lubbock radar (KLBB), 59 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 3:24 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -2.4
The text
As transmitted.
967
WUUS54 KLUB 130158
SVRLUB
TXC107-169-130300-
/O.NEW.KLUB.SV.W.0008.210313T0158Z-210313T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
758 PM CST Fri Mar 12 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Garza County in northwestern Texas...
Southeastern Crosby County in northwestern Texas...
* Until 900 PM CST.
* At 757 PM CST, a severe thunderstorm was located 6 miles southeast
of Caprock, or 14 miles north of Post, moving east at 20 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
White River Lake and Kalgary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CST for northwestern
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3336 10139 3349 10136 3356 10104 3329 10104
TIME...MOT...LOC 0157Z 263DEG 16KT 3340 10135
HAIL...2.00IN
WIND...70MPH
$$
553 follow-up statements
196
WWUS54 KLUB 130213
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
813 PM CST Fri Mar 12 2021
TXC169-130222-
/O.CAN.KLUB.SV.W.0008.000000T0000Z-210313T0300Z/
Garza TX-
813 PM CST Fri Mar 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GARZA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CST for northwestern
Texas.
LAT...LON 3340 10131 3350 10131 3356 10104 3340 10104
TIME...MOT...LOC 0212Z 267DEG 15KT 3342 10127
$$
TXC107-130300-
/O.CON.KLUB.SV.W.0008.000000T0000Z-210313T0300Z/
Crosby TX-
813 PM CST Fri Mar 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR SOUTHEASTERN CROSBY COUNTY...
At 812 PM CST, a severe thunderstorm was located 7 miles west of
Kalgary, or 11 miles west of White River Lake, moving east at 15 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
White River Lake and Kalgary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CST for northwestern
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3340 10131 3350 10131 3356 10104 3340 10104
TIME...MOT...LOC 0212Z 267DEG 15KT 3342 10127
HAIL...2.00IN
WIND...70MPH
$$
55989
WWUS54 KLUB 130226 RRA
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
826 PM CST Fri Mar 12 2021
TXC107-130300-
/O.CON.KLUB.SV.W.0008.000000T0000Z-210313T0300Z/
Crosby TX-
826 PM CST Fri Mar 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR SOUTHEASTERN CROSBY COUNTY...
At 826 PM CST, a severe thunderstorm was located 4 miles northwest of
Kalgary, or 6 miles west of White River Lake, moving east at 20 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
White River Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CST for northwestern
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3344 10123 3352 10121 3356 10104 3342 10104
TIME...MOT...LOC 0226Z 257DEG 16KT 3345 10120
HAIL...1.25IN
WIND...70MPH
$$
55491
WWUS54 KLUB 130244
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
844 PM CST Fri Mar 12 2021
TXC107-130254-
/O.CAN.KLUB.SV.W.0008.000000T0000Z-210313T0300Z/
Crosby TX-
844 PM CST Fri Mar 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CROSBY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
northwestern Texas.
LAT...LON 3344 10123 3352 10121 3356 10104 3342 10104
TIME...MOT...LOC 0242Z 263DEG 16KT 3346 10110
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 5:46 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 12, 5:46 PM CST, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 546 PM CST Fri Mar 12 2021 .AVIATION... A strong upper low to move across the 4-corners region the next 24 hours resulting in dynamic weather across the South Plains area. Thunderstorms to move SW to NE this evening followed by MVFR and possibly IFR stratus late tonight and early Saturday. Increasingly strong surface winds through Saturday morning from the southeast followed by a dry line or Pacific cold front that will bring drier air and gusty southwest to west winds Saturday afternoon and may spawn additional TS most likely affecting KCDS late in the day. && .PREV DISCUSSION... /issued 237 PM CST Fri Mar 12 2021/ SHORT TERM... Warm moist southerly flow continues to advect higher dewpoints into our area this afternoon with a surface boundary draped just north of the area in the AMA CWA. Out west very slow clearing is occurring with the dryline making a very slow progression towards the eastward. Should the dryline mix into or very close to the CWA the area south of the surface boundary and east of the dryline will be the area to watch as CAPE values could climb well into the 1000 J/kg range. The strongest instability will likely be muted by the cloud coverage resulting in storms being more elevated in nature this afternoon if they do develop. This evening and into tonight as the upper level low continues to move east and we begin to see the affects of the large scale ascent combined with the intensifying LLJ we could see strong to severe thunderstorms develop. With 65+ kts of Bulk shear, a strong LLJ and ample lapse rates values, supercells capable of producing large hail of up to 2.00" can't be ruled out with winds gusts in the 60 to 70 mph range. It should be noted that the current thinking is that surface based storms chances are low. However, any storm that develops along the intersection of the LLJ and the stationary boundary or along the dryline will have the potential to become rooted and pose a tornadic threat. Given the high PWs present any supercells that do develop cause localized flooding. Thus, we have included all hazards in this forecast. Overnight as the LLJ shifts further east and cooling occurs thunderstorm activity will become very isolated and elevated, but the severe threat returns tomorrow. As the deep upper low to our west moves across northern Arizona tonight and then into NM early tomorrow morning large scale ascent will be over the area. An associated Pacific cold front will concurrently sweep eastward through the CWA starting tomorrow morning. By tomorrow afternoon deep lifting along the front in conjunction with strong upper level support will meet 50F to 60F dewpoints across the eastern South Plains and Rolling Plains to create another round of severe weather. Once again steep lapse rates, diurnal heating and CAPE values in the 1000 J/kg range will be present. The mode of storms tomorrow afternoon will depend on the speed of the front. At this point the thinking is that the front will be quick moving and the mode will be linear in nature. The main difference between today and tomorrow will be that surface based storm will be much more likely given the presence of the Pacific front. Capping will also be much weaker tomorrow allowing for less resistance to convective initiation. With all the dymamics present all hazards will once again in play with hail and wind gusts being the most impactful. West of the Pacific front across the South Plains low and mid level gradients will strengthen causing windy conditions with wind speeds edging towards advisory criteria. Very dry air will also be advected behind the front reintroducing a fire weather threat to the far southwestern South Plains. LONG TERM... Convection should be close to exiting the FA to the east by tomorrow evening as the Pacific front continues pushing through the region. Some severe storms will continue to be possible especially along the Pacific front with severe winds and hail over one inch in diameter being the biggest threats. Winds will decrease through the overnight hours but should remain near the 15-20 mph range. Winds will pick up Sunday morning as the upper and surface lows move across southeastern Colorado/southwestern Kansas. With clear skies and excellent mixing winds may possibly reach advisory criteria through much of the day. These winds could present elevated to near critical fire weather conditions as min RH values will be in the mid teens to lower 20s. The fire weather threat will also depend on if/how much rain falls tonight through tomorrow as more rain will equate to more moist fuels. The upper low will exit to our northeast by early Monday morning with shortwave upper ridging moving in overhead giving us one nice weather day before the next upper low encroaches upon the region Tuesday. This next upper low looks to be more progressive and further south than our Sunday low. Windy conditions look to be possible once again Tuesday afternoon and evening as the upper low moves just to our north. This will be followed by a cold front Wednesday and will cool temps back into the upper 50s/60s for Wednesday and Thursday. Temps look to rebound back into the 70s going into the weekend as upper ridging moves across the region. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, Mar 12, 2:06 PM CST, 5 hours 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 206 PM CST Fri Mar 12 2021 TXZ021>044-132015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 206 PM CST Fri Mar 12 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Thunderstorm chances will increase late this afternoon and continue tonight with the potential to bring all severe hazards. Hail up to 2 inches in diameter along with wind gusts to 65 mph will be possible. In addition, there will be a tornado threat, mainly north and east of a line from Dimmitt, to Plainview, to Paducah. Heavy rain across the far southeastern Texas Panhandle could also create localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorms are expected to develop along a dryline Saturday, and these storms will also have the potential to become severe. To the west of the dryline, generally west of the I-27 corridor during mid to late afternoon Saturday, elevated fire weather conditions may develop due to the arrival of a dry air mass and increasing west winds. Elevated to critical fire weather conditions may develop areawide Sunday along with very strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 12, 4:43 PM CST, 3 hours 15 minutes before
Special Weather Statement National Weather Service Lubbock TX 443 PM CST Fri Mar 12 2021 TXZ028-029-034-035-122315- Hockley-Lamb-Lubbock-Hale- 443 PM CST Fri Mar 12 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LUBBOCK... NORTHEASTERN HOCKLEY...SOUTHWESTERN HALE AND SOUTHEASTERN LAMB COUNTIES... At 442 PM CST, a strong thunderstorm was located 4 miles southeast of Anton, or 15 miles west of Abernathy, moving northeast at 35 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Abernathy, Anton and Spade. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3364 10214 3374 10230 3405 10217 3387 10179 TIME...MOT...LOC 2242Z 232DEG 29KT 3377 10211 55
Local storm report, Mar 12, 5:16 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
516 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TORNADO 3 NNW SHALLOWATER 33.73N 102.01W
03/12/2021 LUBBOCK TX TRAINED SPOTTER
&&
EVENT NUMBER LUB2100164
MCONDERLocal storm report, Mar 12, 5:22 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
522 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 8 ENE ANTON 33.86N 102.03W
03/12/2021 E1.00 INCH HALE TX STORM CHASER
&&
EVENT NUMBER LUB2100165
MCONDERLocal storm report, Mar 12, 6:27 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
627 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 1 NE PETERSBURG 33.88N 101.58W
03/12/2021 E2.50 INCH HALE TX PUBLIC
RELAYED BY WFO OUN
&&
EVENT NUMBER LUB2100166
MCONDERLocal storm report, Mar 12, 6:31 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
631 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TORNADO 4 N RALLS 33.74N 101.38W
03/12/2021 CROSBY TX STORM CHASER
&&
EVENT NUMBER LUB2100167
MCONDERLocal storm report, Mar 12, 7:16 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
716 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND GST 3 NNW MCADOO 33.77N 101.03W
03/12/2021 M64 MPH DICKENS TX MESONET
&&
EVENT NUMBER LUB2100168
RCBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:00 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 45 min |
| Mar 12, 6:06 PM CST | Severe Thunderstorm Warning | LUB | Floyd, Hale | 39 min |
| Mar 12, 6:07 PM CST | Areal Flood Advisory | LUB | Lubbock | 86 min |
| Mar 12, 6:19 PM CST | Tornado Warning | LUB | Crosby, Dickens, Floyd, Motley | 26 min |
| Mar 12, 6:42 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 63 min |
| Mar 12, 7:20 PM CST | Tornado Warning | LUB | Dickens, Motley | 25 min |
| Mar 12, 7:34 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Garza | 26 min |
| Mar 12, 7:42 PM CST | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 78 min |
| Mar 12, 7:47 PM CST | Tornado Warning | LUB | Cottle, Dickens, King, Motley | 28 min |
| Mar 12, 8:58 PM CST | Severe Thunderstorm Warning | LUB | Cottle | 32 min |
| Mar 12, 9:12 PM CST | Areal Flood Advisory | LUB | Cottle | 2 hr |
| Mar 12, 9:29 PM CST | Areal Flood Advisory | LUB | Lubbock | 2 hr |
| Mar 12, 9:52 PM CST | Areal Flood Advisory | LUB | Lubbock | 113 min |
| Mar 12, 10:01 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock | 59 min |
| Mar 12, 10:55 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 25 min |
| Mar 13, 1:05 AM CST | Special Weather Statement | LUB | Childress | 25 min |
| Mar 13, 2:10 AM CST | Wind Advisory | LUB | Bailey, Castro, Cochran, Hockley, Lamb, Parmer and 2 more | 17 hr |
| Mar 13, 2:07 PM CST | Severe Thunderstorm Warning | LUB | Castro, Lamb | 38 min |
| Mar 13, 2:37 PM CST | Severe Thunderstorm Warning | LUB | Castro, Swisher | 23 min |
| Mar 13, 2:56 PM CST | Tornado Warning | LUB | Castro, Swisher | 19 min |
| Mar 13, 3:01 PM CST | Tornado Warning | LUB | Castro, Hale, Lamb, Swisher | 29 min |
| Mar 13, 3:15 PM CST | Tornado Warning | LUB | Castro, Swisher | 15 min |
| Mar 13, 3:28 PM CST | Tornado Warning | LUB | Castro, Swisher | 32 min |
| Mar 13, 3:43 PM CST | Tornado Warning | LUB | Castro, Swisher | 32 min |
| Mar 13, 3:57 PM CST | Tornado Warning | LUB | Swisher | 18 min |
| Mar 13, 4:07 PM CST | Severe Thunderstorm Warning | LUB | Castro, Swisher | 20 min |
| Mar 13, 4:28 PM CST | Tornado Warning | LUB | Briscoe, Floyd, Hale, Swisher | 32 min |
| Mar 13, 4:35 PM CST | Tornado Warning | LUB | Crosby, Floyd | 25 min |
| Mar 13, 4:43 PM CST | Severe Thunderstorm Warning | LUB | Garza, Lynn | 32 min |
| Mar 13, 4:51 PM CST | Tornado Warning | LUB | Floyd | 24 min |
| Mar 13, 4:55 PM CST | Tornado Warning | LUB | Briscoe | 35 min |
| Mar 13, 4:56 PM CST | Severe Thunderstorm Warning | LUB | Crosby | 34 min |
| Mar 13, 5:11 PM CST | Tornado Warning | LUB | Floyd, Motley | 34 min |
| Mar 13, 5:14 PM CST | Severe Thunderstorm Warning | LUB | Garza, Lynn | 46 min |
| Mar 13, 5:20 PM CST | Tornado Warning | LUB | Briscoe | 25 min |
| Mar 13, 5:26 PM CST | Severe Thunderstorm Warning | LUB | Garza | 34 min |
| Mar 13, 5:30 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 45 min |
| Mar 13, 5:39 PM CST | Tornado Warning | LUB | Floyd, Motley | 36 min |
| Mar 13, 5:54 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Motley | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.